Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Polly are you there please?

(14 Posts)
Idefix Tue 07-Mar-17 17:30:52

So I know this going to sound terrible and I feel an idiot for this happening...

I have finally been prescribed a low dose hrt, prempak c but I don't think it is going to ge the one for me!

I was given it after a telephone hospital discharge, I wasn't told what I was getting and I was not on top form to ask questions. The dr who did this is someone I work with and I don't find that approachable.

Ideally I would like a patch and separate tablet for progesterone. When I was on the pill I used to have terrible nausea, generally after to major surgeries for prolapse I am only just finding my nausea settling. I am also worried about bleeding, I have had two episode of bleeding three weeks apart that only lasted for 2 days each time but were extremely heavy with lots of flooding.

I am have an outpatient appt on Friday and wondering whether I should be brave and ask for advise from them about it or try and see another colleague at my work.

During my last stay in hospital following the second 2 day bleed I ended up having iron infusions as my hb was so low. I am loathed to do anything to make this worse but since my second op I have had a real increase in my hot flushes sad.

Really need to get a grip I guess and not be so pathetic...

PollyPerky Tue 07-Mar-17 19:39:41

Just ask for what you want! smile
Prempak is a very old type of HRT using horse urine oestrogen.
You don't want that.

You will have a bleed with sequential HRT- once every 4 weeks. There is no way round this is you are not 12 months post meno.

The bleed should be manageable. How is your own GP? You could see them or see if there is an NHS menopause clinic near you. Look at Menopause Matters website- top of home page for 'specialists' along the menu bar. You put in your postcode.

Idefix Tue 07-Mar-17 20:23:38

Thank you Polly, I know I need to give my head a wobble.

Sadly my colleague (2) are my GP...not ideal but because of my geographical location this is the only possibility.

I don't have an issue with having a bleed and usually I would take tranexamic acid which virtually stops the bleeding in its tracks, but I can only use if for 5 days.

In hospital I wasn't able to take it because I was having clexane. The bleeding was horrific. I don't know if you remember me from earlier in the year? I had a hysteroscopy and was initially told I had hyperplasia, I have now been told no that it is just thickened and they recommended that I have ablation treatment <once I recover from the two prolapse repairs in the last 6 weeks>

I think what I would like is a patch or gel with separate progesterone? I am hoping this would avoide the nausea and diarrhoea symptoms that I associate with the times when I have taken hormones. Does this seem sensible?

I was a late starter in terms of puberty and had only three periods (over 2 yrs) before I went on the pill. Throughout taking the pill I suffered with nausea and diarrhoea and eventually stopped taking them. After that I had no periods at all. I had fertility treatment (extreme nausea) to concieve, was told I had pcos. I had no periods between the birth of my two children (terrible morning sickness that lasted for the first two trimesters) but when I stopped feeding my daughter at 18mths I started having periods...these periods were so easy until a year ago sad

I now won't be in the uk until the end of April now but maybe the menopause clinic will be a good option when I get there.

I think I will speak to the consultant on Friday and if no joy then maybe try the other GP who I try not to see as we socialise blush but do get on well with.

Sorry venting big style...

Idefix Tue 07-Mar-17 20:48:46

So just reread the guidelines, am I right to think there is no cascade for which hrt is to be offered? Diabetes is my thing and really want to be well read when I speak to them!!

Shurleyshummishtake Tue 07-Mar-17 21:01:08

Just say you have researched it and would like to try a patch. Perfectly reasonable request and patches have a lower risk of causing blood clots than oral treatment. Given you are post op and pelvic surgery r boot, that makes sense anyway.

There are a few sequential patches around so you may need to try a couple. Varying the progesterone type can affect the side effects.

The gel oestrogen and then separate progesterone is oestrogel pump and uterogeston. The latter can def cause nausea though. And dizzy spells if you take it in the day so def take at night. There is a vaginal tablet which may be even better though.

Your GP will see this as a common medical issue and won't judge or feel awkward even though they know you socially. I'm a GP and talk all things hormones with my friends non professionally and have amongst my female patients two of my son's teachers, the cub leader and a neighbour. No issues.

terrylene Tue 07-Mar-17 21:08:51

Not an expert, but I have heard elsewhere that prempak-c is being discontinued, along with premique. Hopefully, that will work to your advantage?

Idefix Tue 07-Mar-17 21:11:49

Shurley you are so right, just feeling a bit up and down at the moment, I feel awful at the moment, my hot flushes and insomnia have really cranked up since I got out of hospital. I accept that the insomnia may well be down to having spent 3 out of the last 6 weeks in hospital.

I hadn't thought about the reduced blood clot business, this sounds like a good approach to take! I know my colleague won't mind, but I am seriously looking forward to the anonymity of being back in the uk grin

Idefix Tue 07-Mar-17 21:14:56

I was surprised Terry but my colleague is a dinosaur so this might explain it!! When I told him that the consultant told me to start taking my ovestin at 2 weeks post op he nearly decided not to give any hrt at all.

PollyPerky Tue 07-Mar-17 22:37:53

Oestrogel can be paired with Utrogestan Shurley but it can also be used with Norethisterone 5mgs for 12 days a month. I used this for 5 years then moved onto Utrogestan. It can also be used with a Mirena coil.

Can't you change consultants? You don't have to be wedded to the NHS- a private consultation with a gynae meno expert then a letter to your GP to prescribe thereafter might be the answer.

PollyPerky Tue 07-Mar-17 22:40:06

Shurley Utrogestan- there is only one type available- 100mgs. 200mgs was phased out last year. This is used either orally or vaginally though the vaginal route is not licensed in the UK, but women do use it that way.
200mgs x 12 days is the dose or 10mgs 26 days a month for conti HRT.

Idefix Wed 08-Mar-17 18:40:22

Polly, am I right in thinking that evorel sequi and gems even sequi only come in one dose?
The one part of the conversation I remember is they wanted to start me on a low dose of hrt. Does this mean I won't be considered suitable for these patches?

I think from what you have said I may need to have a patch and separate progesterone. I think I will ask for utrogestan and try taking it orally. Where I am it is usual for women to use this vaginally as it causes less side effects.

I am beginning to think it will be better to wait till I Get back to the mainland and go privately, I am going to need to see a women's health physiotherapist when I get back too.

Just frustrating that what I have read is that hrt to could help to promote my recovery from my surgery.

Idefix Wed 08-Mar-17 19:26:21

Femseven sequi not gems even grin

PollyPerky Wed 08-Mar-17 20:17:26

I don't know anything about that HRT Evorel but if you look at the website Menopause Matters under Treatments they list all types and doses.

Idefix Wed 08-Mar-17 21:03:12

Thanks Polly from what I have read on menopause matters I have been supplied with a medium dose not a low dose. I think he has presumed that 0.625mg of conjugated estrogens is a lower dose than estradiol 1mg preparations but that does not seem to be the case.

I was told that I would be started on the lowest dose with a review after one month and three months.

Really not instilling confidence in me. I will speak to gynaecologists at my outpatient appt and see if she will make a recommendation. Think I will print off the menopause matters pages and take those with me.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now